Hail, Box Butte
- When
- June 10, 2:37 PM MST to 2:40 PM MST
- Where
- Box Butte County, 7 mi SW of Alliance
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.033, -102.983
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 10, 2:15 PM MST, 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 315 PM MDT THU JUN 10 2004 .SHORT TERM...SURFACE TROUGH CURRENTLY PASSING THROUGH CWA WITH COLD FRONT LAGGING BEHIND. VERY DRY AIR WITH BEHIND TROUGH...CYS DPT DROPPED TO 12 DEGREES AT 18Z. AREA TO BE MONITORED WILL BE THE FAR EASTERN AREAS OF THE CWA...WHERE TROUGH HAS NOT PASSED AND DPTS ARE CURRENTLY AROUND 60 DEGREES...TROUGH COLLIDING WITH MOIST, UNSTABLE AIR WILL PRODUCE THUNDERSTORMS WHICH SOME MAY BE TORNADIC. AFTER FRONTAL PASSAGE THIS EVENING, GUSTY WESTERLY WINDS WILL USHER IN MORE SEASONAL TEMPERATURES OVER NIGHT AND INTO THE DAY ON FRIDAY THROUGHOUT THE ENTIRE CWA. WITH THE H5 LOW EXITING THE AREA TOMORROW...HEIGHTS WILL BEGIN TO RISE AND THE FLOW WILL BECOME MORE ZONAL. AT THE SURFACE, WINDS WILL BE GUSTY FROM THE WEST AND THE AREA WILL REMAIN DRY. .LONG TERM...FRI NIGHT WILL REMAIN DRY. BOTH ETA/GFS BRING A WEAK SHORTWAVE TROUGH ACROSS WY AND SOUTHERN MT ON SATURDAY AND SHOW SOME SPOTTY QPF. WHILE GFS LOOKS LIKE ITS BULLISH SELF...WILL PUT A LOW POP IN FOR SATURDAY AFTERNOON/EVENING MAINLY OVER NORTHERN PART OF FORECAST AREA. ZONAL FLOW ALOFT SETS UP SUNDAY AND MONDAY AS WEAK SHORTWAVE RIDGE BUILDS OVER NORTHERN ROCKIES. WILL MOVE LOW 20 PERCENT POPS TO MAINLY JUST THE NEBRASKA PANHANDLE BOTH AFTERNOONS/EVENINGS AS FAIRLY DRY WNW FLOW ALOFT WILL BE IN PLACE. CHANCE FOR TSTMS SHOULD GET A LITTLE BETTER EACH DAY TUE THRU THU AS UPPER RIDGE BUILDS TO OUR WEST. SURFACE WINDS TURN SELY WHICH WILL INCREASE MOISTURE AND INSTABILITY ESPECIALLY WED AND THU. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. DEMKO/JLH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1048 AM MDT THU JUN 10 2004 NEZ001>003-019>021-054-055-111106- BANNER-BOX BUTTE-CHEYENNE-DAWES-KIMBALL-MORRILL-SCOTTS BLUFF-SIOUX- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...KIMBALL... SCOTTSBLUFF AND SIDNEY 1048 AM MDT THU JUN 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NEBRASKA PANHANDLE THIS AFTERNOON AND EARLY THIS EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EXTEND INTO THE EARLY EVENING HOURS. THE MAIN THREAT WITH THE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED FROM SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. WYZ059>070-111106- CHEYENNE FOOTHILLS-CONVERSE-GOSHEN-LARAMIE RANGE-LARAMIE VALLEY- NIOBRARA-NORTH CARBON-NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...CHEYENNE...DOUGLAS...LARAMIE...LUSK... RAWLINS...TORRINGTON AND WHEATLAND 1048 AM MDT THU JUN 10 2004 THIS HAZARDOUS OUTLOOK IS FOR SOUTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL OCCUR ACROSS THE AREA TODAY. SOME SMALL HAIL AND GUSTY WINDS MAY OCCUR IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED FROM SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GRIFFITH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
257 PM MDT THU JUN 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0226 PM TORNADO 8 W HEMINGFORD 42.32N 103.23W
06/10/2004 BOX BUTTE NE PUBLIC
BRIEF TOUCHDOWN WITH NO DAMAGE REPORTED.
0243 PM HAIL 11 NW HEMINGFORD 42.43N 103.23W
06/10/2004 0.75 INCH BOX BUTTE NE TRAINED SPOTTER
&&
MRCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
324 PM MDT THU JUN 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 7 W HEMINGFORD 42.32N 103.21W
06/10/2004 0.75 INCH BOX BUTTE NE PUBLIC
COVERED GROUND
0312 PM HAIL 18 SW BRIDGEPORT 41.48N 103.34W
06/10/2004 0.75 INCH MORRILL NE TRAINED SPOTTER
0314 PM HAIL 9 S CHADRON 42.70N 103.00W
06/10/2004 0.88 INCH DAWES NE TRAINED SPOTTER
CHADRON STATE PARK
&&
JCDThe Cheyenne radar (KCYS), 180 km away, was scanning. The volume nearest the first event began at 21:36 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408377.